Alert archive / Mississippi / River Flood Advisories in 2021
River Flood Advisory 7, NWS Jackson, MS
NWS Jackson, MS issued this river flood advisory at Mar 19, 2021, 11:13 AM CDT for Bolivar County, Washington County, Mississippi; Chicot County, Desha County, Arkansas. It was in force for 6 days.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2021, 11:13 AM CDT (16:13 UTC)
- Expired
- Mar 25, 2021, 11:46 AM CDT
- In force
- 6 days
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Chicot County, AR, Desha County, AR, Bolivar County, MS, Washington County, MS
The radar
The Little Rock radar (KLZK), 169 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River near Arkansas City (ARSA4).
- Action stage
- 36 ft
- Minor stage
- 37 ft
- Moderate stage
- 40 ft
- Major stage
- 44 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
608
WGUS84 KJAN 191613
FLSJAN
Flood Advisory
National Weather Service Jackson MS
1113 AM CDT Fri Mar 19 2021
...The National Weather Service in Jackson has issued a Flood
Advisory for the following rivers in Mississippi...Arkansas...
Mississippi River Near Arkansas City affecting Bolivar,
Washington, Chicot and Desha Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued tomorrow morning.
&&
ARC017-041-MSC011-151-200415-
/O.NEW.KJAN.FL.Y.0007.210319T1613Z-210402T1200Z/
/ARSA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1113 AM CDT Fri Mar 19 2021
The National Weather Service in Jackson has issued a
* Flood Advisory for
the Mississippi River Near Arkansas City.
* From this morning to Friday, April 02.
* At 10:00 AM CDT Friday the stage was 35.2 feet.
* Action stage is 36.0 feet.
* Flood stage is 37.0 feet.
* Forecast...The river will rise to 35.5 feet early Sunday
afternoon. It will then fall to 35.1 feet and begin rising again
early Wednesday morning. The river will crest at 36.0 feet on
Thursday, April 01.
* Impact...At 35.0 feet, The Road to donaldson point is cut off.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon
Mississippi River
Arkansas City 37.0 35.2 Fri 10 am CD 35.5 35.5 35.3
&&
LAT...LON 3340 9128 3357 9128 3413 9108 3411 9066
3358 9106 3340 9105
$$
28 follow-up statements
272
WGUS84 KJAN 201626
FLSJAN
Flood Advisory
National Weather Service Jackson MS
1126 AM CDT Sat Mar 20 2021
...The Flood Advisory is extended for the following rivers in
Louisiana...Mississippi...Arkansas...
Mississippi River Near Greenville affecting Chicot County and
East Carroll Parish and Issaquena and Washington Counties.
...The Flood Advisory continues for the following rivers in
Mississippi...Arkansas...
Mississippi River Near Arkansas City affecting Bolivar,
Washington, Chicot and Desha Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 48 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued tomorrow morning.
&&
ARC017-041-MSC011-151-210430-
/O.EXT.KJAN.FL.Y.0007.000000T0000Z-210401T0000Z/
/ARSA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1126 AM CDT Sat Mar 20 2021
...The Flood Advisory is now in effect until Wednesday, March 31...
The Flood Advisory continues for
the Mississippi River Near Arkansas City.
* Until Wednesday, March 31.
* At 11:00 AM CDT Saturday the stage was 35.6 feet.
* Action stage is 36.0 feet.
* Flood stage is 37.0 feet.
* Forecast...The river will rise to 35.7 feet just after midnight
tonight. It will then fall to 35.3 feet and begin rising again
early Thursday morning. It will rise to 36.0 feet Wednesday, March
31. It will then fall again and remain below flood stage.
* Impact...At 35.0 feet, The Road to donaldson point is cut off.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Mississippi River
Arkansas City 37.0 35.6 Sat 11 am CD 35.6 35.5 35.3
&&
LAT...LON 3340 9128 3357 9128 3413 9108 3411 9066
3358 9106 3340 9105
$$
ARC017-LAC035-MSC055-151-210430-
/O.EXT.KJAN.FL.Y.0004.000000T0000Z-000000T0000Z/
/GEEM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1126 AM CDT Sat Mar 20 2021
...The Flood Advisory is now in effect until further notice...
The Flood Advisory continues for
the Mississippi River Near Greenville.
* Until further notice.
* At 11:00 AM CDT Saturday the stage was 46.4 feet.
* Action stage is 36.0 feet.
* Flood stage is 48.0 feet.
* Forecast...The river will rise to 46.5 feet early Monday morning.
It will then fall to 46.2 feet and begin rising again early
Thursday morning. It will rise to 47.0 feet Thursday, April 01. It
will then fall again and remain below flood stage.
* Impact...At 48.0 feet, Water begins to cover the dirt road leading
to the Farmers Grain terminal facility which is north of the
Greenville bridge.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Mississippi River
Greenville 48.0 46.4 Sat 11 am CD 46.5 46.4 46.3
&&
LAT...LON 3277 9123 3340 9128 3340 9105 3283 9101
3277 9101 3278 9111
$$718
WGUS84 KJAN 210210
FLSJAN
Flood Advisory
National Weather Service Jackson MS
910 PM CDT Sat Mar 20 2021
...The Flood Advisory continues for the following rivers in
Mississippi...Arkansas...
Mississippi River Near Arkansas City affecting Bolivar,
Washington, Chicot and Desha Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Sunday morning.
&&
ARC017-041-MSC011-151-211415-
/O.CON.KJAN.FL.Y.0007.000000T0000Z-210401T0000Z/
/ARSA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
910 PM CDT Sat Mar 20 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Mississippi River Near Arkansas City.
* Until Wednesday, March 31.
* At 8:00 PM CDT Saturday the stage was 35.6 feet.
* Action stage is 36.0 feet.
* Flood stage is 37.0 feet.
* Forecast...The river will rise to 35.7 feet just after midnight
tonight. It will then fall to 35.3 feet and begin rising again
early Thursday morning. It will rise to 36.0 feet Wednesday, March
31. It will then fall again and remain below flood stage.
* Impact...At 35.0 feet, The Road to donaldson point is cut off.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Mississippi River
Arkansas City 37.0 35.6 Sat 8 pm CDT 35.6 35.4 35.3
&&
LAT...LON 3340 9128 3357 9128 3413 9108 3411 9066
3358 9106 3340 9105
$$
LP862
WGUS84 KJAN 211556
FLSJAN
Flood Advisory
National Weather Service Jackson MS
1056 AM CDT Sun Mar 21 2021
...The Flood Advisory continues for the following rivers in
Mississippi...Arkansas...Louisiana...
Mississippi River Near Arkansas City affecting Bolivar,
Washington, Chicot and Desha Counties.
Mississippi River Near Greenville affecting Chicot County and
East Carroll Parish and Issaquena and Washington Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 48 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued this evening.
&&
ARC017-041-MSC011-151-220400-
/O.CON.KJAN.FL.Y.0007.000000T0000Z-210401T0000Z/
/ARSA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1056 AM CDT Sun Mar 21 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Mississippi River Near Arkansas City.
* Until Wednesday, March 31.
* At 8:00 PM CDT Saturday the stage was 35.6 feet.
* Action stage is 36.0 feet.
* Flood stage is 37.0 feet.
* Forecast...The river will rise to 35.7 feet early this morning. It
will then fall to 35.3 feet and begin rising again early Thursday
morning. It will rise to 36.0 feet Wednesday, March 31. It will
then fall again and remain below flood stage.
* Impact...At 35.0 feet, The Road to donaldson point is cut off.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Mississippi River
Arkansas City 37.0 35.6 Sat 8 pm CDT 35.4 35.3 35.3
&&
LAT...LON 3340 9128 3357 9128 3413 9108 3411 9066
3358 9106 3340 9105
$$
ARC017-LAC035-MSC055-151-220400-
/O.CON.KJAN.FL.Y.0004.000000T0000Z-000000T0000Z/
/GEEM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1056 AM CDT Sun Mar 21 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Mississippi River Near Greenville.
* Until further notice.
* At 8:00 PM CDT Saturday the stage was 46.4 feet.
* Action stage is 36.0 feet.
* Flood stage is 48.0 feet.
* Forecast...The river is expected to rise to a crest of 46.5 feet
early this morning. It will then rise to 47.0 feet Monday, March
29. Additional rises are possible thereafter.
* Impact...At 48.0 feet, Water begins to cover the dirt road leading
to the Farmers Grain terminal facility which is north of the
Greenville bridge.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Mississippi River
Greenville 48.0 46.4 Sat 8 pm CDT 46.4 46.3 46.3
&&
LAT...LON 3277 9123 3340 9128 3340 9105 3283 9101
3277 9101 3278 9111
$$178
WGUS84 KJAN 220109
FLSJAN
Flood Advisory
National Weather Service Jackson MS
809 PM CDT Sun Mar 21 2021
...The Flood Advisory is extended for the following rivers in
Mississippi...Arkansas...
Mississippi River Near Arkansas City affecting Bolivar,
Washington, Chicot and Desha Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Monday morning.
&&
ARC017-041-MSC011-151-221400-
/O.EXT.KJAN.FL.Y.0007.000000T0000Z-210401T0600Z/
/ARSA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
809 PM CDT Sun Mar 21 2021
...The Flood Advisory is now in effect until Thursday, April 01...
The Flood Advisory continues for
the Mississippi River Near Arkansas City.
* Until Thursday, April 01.
* At 7:00 PM CDT Sunday the stage was 35.6 feet.
* Action stage is 36.0 feet.
* Flood stage is 37.0 feet.
* Forecast...The river is expected to rise to a crest of 36.0 feet
Monday, March 29.
* Impact...At 35.0 feet, The Road to donaldson point is cut off.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Mississippi River
Arkansas City 37.0 35.6 Sun 7 pm CDT 35.4 35.3 35.3
&&
LAT...LON 3340 9128 3357 9128 3413 9108 3411 9066
3358 9106 3340 9105
$$
LP051
WGUS84 KJAN 221538
FLSJAN
Flood Advisory
National Weather Service Jackson MS
1038 AM CDT Mon Mar 22 2021
...The Flood Advisory continues for the following rivers in
Mississippi...Arkansas...Louisiana...
Mississippi River Near Arkansas City affecting Bolivar,
Washington, Chicot and Desha Counties.
Mississippi River Near Greenville affecting Chicot County and
East Carroll Parish and Issaquena and Washington Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 48 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued tomorrow morning.
&&
ARC017-041-MSC011-151-230345-
/O.EXT.KJAN.FL.Y.0007.000000T0000Z-210401T0000Z/
/ARSA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1038 AM CDT Mon Mar 22 2021
...The Flood Advisory is now in effect until Wednesday, March 31...
The Flood Advisory continues for
the Mississippi River Near Arkansas City.
* Until Wednesday, March 31.
* At 10:00 AM CDT Monday the stage was 35.5 feet.
* Action stage is 36.0 feet.
* Flood stage is 37.0 feet.
* Forecast...The river is expected to rise to a crest of 36.0 feet
Tuesday, March 30.
* Impact...At 35.0 feet, The Road to donaldson point is cut off.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Tue Wed Thu
Mississippi River
Arkansas City 37.0 35.5 Mon 10 am CD 35.4 35.2 35.3
&&
LAT...LON 3340 9128 3357 9128 3413 9108 3411 9066
3358 9106 3340 9105
$$
ARC017-LAC035-MSC055-151-230345-
/O.CON.KJAN.FL.Y.0004.000000T0000Z-000000T0000Z/
/GEEM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1038 AM CDT Mon Mar 22 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Mississippi River Near Greenville.
* Until further notice.
* At 10:00 AM CDT Monday the stage was 46.3 feet.
* Action stage is 36.0 feet.
* Flood stage is 48.0 feet.
* Forecast...The river is expected to rise to a crest of 47.0 feet
Tuesday, March 30.
* Impact...At 48.0 feet, Water begins to cover the dirt road leading
to the Farmers Grain terminal facility which is north of the
Greenville bridge.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Tue Wed Thu
Mississippi River
Greenville 48.0 46.3 Mon 10 am CD 46.1 46.0 46.0
&&
LAT...LON 3277 9123 3340 9128 3340 9105 3283 9101
3277 9101 3278 9111
$$
2138
WGUS84 KJAN 231642
FLSJAN
Flood Advisory
National Weather Service Jackson MS
1142 AM CDT Tue Mar 23 2021
...The Flood Advisory is extended for the following rivers in
Mississippi...Arkansas...
Mississippi River Near Arkansas City affecting Bolivar,
Washington, Chicot and Desha Counties.
...The Flood Advisory continues for the following rivers in
Louisiana...Mississippi...Arkansas...
Mississippi River Near Greenville affecting Chicot County and
East Carroll Parish and Issaquena and Washington Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 48 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued tomorrow morning.
&&
ARC017-041-MSC011-151-240445-
/O.EXT.KJAN.FL.Y.0007.000000T0000Z-210401T1200Z/
/ARSA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1142 AM CDT Tue Mar 23 2021
...The Flood Advisory is now in effect until Thursday, April 01...
The Flood Advisory continues for
the Mississippi River Near Arkansas City.
* Until Thursday, April 01.
* At 11:00 AM CDT Tuesday the stage was 35.6 feet.
* Action stage is 36.0 feet.
* Flood stage is 37.0 feet.
* Forecast...The river will crest at 36.5 feet on Wednesday, March
31.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Wed Thu Fri
Mississippi River
Arkansas City 37.0 35.6 Tue 11 am CD 35.6 35.9 36.1
&&
LAT...LON 3340 9128 3357 9128 3413 9108 3411 9066
3358 9106 3340 9105
$$
ARC017-LAC035-MSC055-151-240445-
/O.CON.KJAN.FL.Y.0004.000000T0000Z-000000T0000Z/
/GEEM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1142 AM CDT Tue Mar 23 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Mississippi River Near Greenville.
* Until further notice.
* At 11:00 AM CDT Tuesday the stage was 46.3 feet.
* Action stage is 36.0 feet.
* Flood stage is 48.0 feet.
* Forecast...The river will crest at 47.0 feet on Wednesday, March
31.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Wed Thu Fri
Mississippi River
Greenville 48.0 46.3 Tue 11 am CD 46.3 46.5 46.6
&&
LAT...LON 3277 9123 3340 9128 3340 9105 3283 9101
3277 9101 3278 9111
$$
2526
WGUS84 KJAN 241646
FLSJAN
Flood Advisory
National Weather Service Jackson MS
1146 AM CDT Wed Mar 24 2021
...The Flood Advisory continues for the following rivers in
Mississippi...Arkansas...Louisiana...
Mississippi River Near Arkansas City affecting Bolivar,
Washington, Chicot and Desha Counties.
Mississippi River Near Greenville affecting Chicot County and
East Carroll Parish and Issaquena and Washington Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 48 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued tomorrow at 800 AM.
&&
ARC017-041-MSC011-151-250500-
/O.CON.KJAN.FL.Y.0007.000000T0000Z-210401T1200Z/
/ARSA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1146 AM CDT Wed Mar 24 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Mississippi River Near Arkansas City.
* Until Thursday, April 01.
* At 11:00 AM CDT Wednesday the stage was 35.7 feet.
* Action stage is 36.0 feet.
* Flood stage is 37.0 feet.
* Forecast...The river is expected to rise to a crest of 36.5 feet
early Tuesday morning.
* Impact...At 37.0 feet, The low silt plain in front of arkansas
city inside the levee system begins to flood along with widespread
bottomland flooding at huntington point mississippi.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Mississippi River
Arkansas City 37.0 35.7 Wed 11 am CD 35.9 36.1 36.2
&&
LAT...LON 3340 9128 3357 9128 3413 9108 3411 9066
3358 9106 3340 9105
$$
ARC017-LAC035-MSC055-151-250500-
/O.CON.KJAN.FL.Y.0004.000000T0000Z-000000T0000Z/
/GEEM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1146 AM CDT Wed Mar 24 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Mississippi River Near Greenville.
* Until further notice.
* At 11:00 AM CDT Wednesday the stage was 46.4 feet.
* Action stage is 36.0 feet.
* Flood stage is 48.0 feet.
* Forecast...The river is expected to rise to a crest of 47.0 feet
early Wednesday afternoon.
* Impact...At 48.0 feet, Water begins to cover the dirt road leading
to the Farmers Grain terminal facility which is north of the
Greenville bridge.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat
Mississippi River
Greenville 48.0 46.4 Wed 11 am CD 46.5 46.6 46.8
&&
LAT...LON 3277 9123 3340 9128 3340 9105 3283 9101
3277 9101 3278 9111
$$
AJ520
WGUS84 KJAN 251646
FLSJAN
Flood Advisory
National Weather Service Jackson MS
1146 AM CDT Thu Mar 25 2021
...The Flood Advisory is replaced with a River Flood Warning for the
following rivers in Mississippi...Arkansas...
Mississippi River Near Arkansas City affecting Bolivar,
Washington, Chicot and Desha Counties.
ARC017-041-MSC011-151-251800-
/O.CAN.KJAN.FL.Y.0007.000000T0000Z-210325T1646Z/
/ARSA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1146 AM CDT Thu Mar 25 2021
...The Flood Advisory for the Mississippi River Near Arkansas City
has been replaced...
The Flood Advisory is replaced by a river flood warning for
the Mississippi River Near Arkansas City.
* At 11:00 AM CDT Thursday the stage was 35.8 feet.
* Flood stage is 37.0 feet.
* Forecast...The river is expected to crest at 37.0 feet Monday
evening.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun
Mississippi River
Arkansas City 37.0 35.8 Thu 11 am CD 36.2 36.6 36.8
&&
LAT...LON 3340 9128 3357 9128 3413 9108 3411 9066
3358 9106 3340 9105
$$
2What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Mar 19, 6:08 AM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Mar 19, 6:08 AM CDT, 5 hours 5 minutes before
Area Forecast Discussion National Weather Service Jackson MS 608 AM CDT Fri Mar 19 2021 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: Cold advection MVFR category stratus and gusty NW surface winds should prevail for the most part today. Ceilings may begin to improve some tonight, but confidence is low concerning how quickly the stratus will lift and erode. /EC/ && .DISCUSSION... Today through tonight: Conditions will be rather unpleasant with cloudy, cool, and breezy weather continuing over the ArkLaMiss region. Cyclonic flow on the western periphery of the upper level trough anchored to our east will maintain the cold advection pattern and associated stratus. There may even be enough low level moisture for the CAA to squeeze out some drizzle/sprinkles, but will hold off on any explicit mention at this point given the relatively dry look to the subcloud layer in guidance. Otherwise, high temperatures will be roughly 15 to 20 deg F below climatological normal, and veering surface winds will remain gusty today before diminishing tonight. /EC/ Saturday through Monday: Dry conditions will persist through the weekend as we catch the southern end of a surface ridge axis shifting from the Midwest into New England. With some of the remnants of the upper trough lingering over the Southeast and a weak backdoor front due to some cold air wedging along the Appalachians, a least broken clouds may still linger into the day Saturday. It will also remain seasonably cooler (though warmer than today). However, as shortwave ridging builds on Sunday, clear conditions will return and we will begin a brief warming trend. Tuesday through Thursday: A return to more active weather is anticipated for mid to late next week as the subtropical upper jet strengthens along the US/Mexico border Monday into Tuesday. As this occurs, an upper trough will build over the Intermountain West. An initial surface cyclone will track from the Southern Plains into the Midwest, dragging a cold front into our area for Tuesday. With a limited window of moisture return ahead of this initial system, only weak instability is forecast - enough to include isolated thunder in the forecast, but currently not expected to be enough for a severe threat in spite of strong deep layer bulk shear. With the upper trough remaining to our west, the initial front will stall somewhere over our south to near the coast, and a new wave will develop near the Gulf Coast and track northeastward across the region Wednesday into Thursday. With the mid/upper trough a bit closer by, steeper mid level lapse rates should support greater thunder chances during this time frame. In addition, moderate instability may develop on the warm side of the remnant front, and with continuing strong deep shear, severe weather may become more of a concern. It is too soon to say exactly where that might be as considerable model spread exists with respect to the track of the surface low, though generally the southeastern part of the area would be most favored based on current guidance. We'll also need to watch this period for heavy rain potential, with multiple rounds of rain possible in some areas due to the quasi-stationary front. Additionally, ensemble percentiles indicate anomalously high water vapor transport during this time frame. We'll continue to monitor the potential for these hazards in coming forecast cycles. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 52 42 62 40 / 0 7 1 0 Meridian 54 43 62 37 / 0 8 2 0 Vicksburg 54 41 63 41 / 0 6 0 0 Hattiesburg 55 45 64 40 / 0 7 1 0 Natchez 54 42 61 43 / 0 6 0 0 Greenville 52 40 62 41 / 0 7 1 0 Greenwood 52 43 64 39 / 0 7 1 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Mar 19, 4:07 AM CDT, 7 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 407 AM CDT Fri Mar 19 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 200915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 407 AM CDT Fri Mar 19 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 20 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Local storm report, Mar 19, 8:52 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
852 AM CDT FRI MAR 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM TSTM WND DMG 2 NW SONTAG 31.67N 90.23W
03/17/2021 LAWRENCE MS NWS STORM SURVEY
TIN BLOW OFF 2 SHEDS, A LARGE METAL CARPORT
FLIPPED AND SEVERAL LARGE LIMBS DOWN.
&&
CELocal storm report, Mar 19, 9:08 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
908 AM CDT FRI MAR 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG 2 NE TOPEKA 31.44N 90.16W
03/17/2021 LAWRENCE MS NWS STORM SURVEY
A FEW TREES DOWN AND MULTIPLE LARGE LIMBS
WERE BROKEN. A LARGE SECTION OF TIN WAS TORN
OFF A LARGE CARPORT TYPE STRUCTURE.
&&
CELocal storm report, Mar 19, 10:05 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1005 AM CDT FRI MAR 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL 1 NNW LAMONT 33.55N 91.08W
03/17/2021 NAN INCH BOLIVAR MS PUBLIC
NICKEL TO QUARTER SIZED HAIL IN AND TO THE
SOUTH OF SCOTT.
&&
CELocal storm report, Mar 19, 10:26 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1026 AM CDT FRI MAR 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND GST 2 SSE SPRING COTTAGE 31.07N 89.75W
03/17/2021 E75 MPH MARION MS NWS STORM SURVEY
A SWATH OF WIND DAMAGE OCCURRED ACROSS
SOUTHERN MARION COUNTY GENERALLY FROM THE
SANDY HOOK COMMUNITY, THEN ON THE E SIDE OF
THE RIVER AND S OF HWY 13. SOME OF THE MORE
PRONOUNCED TREE DAMAGE WAS ON HWY 43 AND
MAIL ROUTE RD. TREE DAMAGE HERE WAS A
COMBINATION OF UPROOTED AND SNAPPED TREES
ALL BLOWN DOWN TO THE NE. MAX WINDS HERE
PEAKED AROUND 75 MPH. THE MAIN SWATH
EXTENDED JUST INTO LAMAR COUNTY. ROUGH SWATH
LENGTH WAS 13 MILES AND WIDTH OF 1 TO 1.5
MILES. TIME FRAME WAS ROUGHLY 6PM TO 615PM.
&&
CELocal storm report, Mar 19, 10:50 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1050 AM CDT FRI MAR 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND GST 3 ESE PINE BURR 31.11N 89.65W
03/17/2021 E75 MPH LAMAR MS NWS STORM SURVEY
SWATH OF THUNDERSTORM WIND DAMAGE CONTINUED
INTO WESTERN LAMAR COUNTY. MANY UPROOTED AND
SNAPPED TREES.
&&
CELocal storm report, Mar 19, 10:55 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1055 AM CDT FRI MAR 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND DMG 6 ENE PINE BURR 31.18N 89.61W
03/17/2021 LAMAR MS NWS STORM SURVEY
SCATTERED DOWNED TREES AND LIMBS ALONG
PURVIS TO COLUMBIA RD.
&&
CEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 11:09 AM CDT | River Flood Warning | JAN | Claiborne, Jefferson, Warren | 31 days |
Nearby
River Flood Advisories in Mississippi, 2021River Flood Advisories in Arkansas, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.